Thunderstorm Wind, Crockett
- When
- June 25, 6:50 PM CST
- Where
- Crockett County, 2 mi N of Ozona
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.729, -101.200
ASOS reported a 64 mph wind gust.
Isolated strong to severe thunderstorms produced an outflow boundary that moved across portions of the northern Edwards Plateau during the evening. The outflow boundary produced a few wind gusts above 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated strong to severe thunderstorms produced an outflow boundary that moved across portions of the northern Edwards Plateau during the evening. The outflow boundary produced a few wind gusts above 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 25, 5:03 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 603 PM CDT Sun Jun 25 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 322 PM CDT Sun Jun 25 2023 Very hot conditions continue for our area this afternoon and evening, and again on Monday. The upper level high is currently centered over the northern Chihuahua state in northern Mexico. This high will slowly shift northeast over the Big Bend region on Monday. A weak cold front is moving south into northwest Texas this afternoon, and should move as far south as the Big Country this evening before stalling north of I-20. Have some uncertainty in just how far south this front will progress before stalling, and how quickly it will lift back north out of our area. At this time, thinking is that the temperatures in the northern Big Country will be a few degrees cooler overnight and Monday. We currently have an Excessive Heat Warning that continues through Monday for the western Big Country, all of the Concho Valley and and Edwards Plateau into Menard and Kimble Counties. The rest of the area has an Excessive Heat Warning this afternoon and evening, followed by a Heat Advisory tonight through Monday. Temperatures and heat indices across that area look more marginal for excessive heat criteria. Either way, heat safety precautions need to be taken for the very hot conditions. Temperatures tonight will be similar to last night, with overnight lows in the upper 70s to around 80 degrees. Highs on Monday expected to be 108-112 across the Concho Valley, and 105-108 for the rest of the area under an Excessive Heat Warning. Going with highs 104 to 106 for much of the northern and eastern one-third of our forecast area. One of the CAMs has done better with the location and extent of thunderstorm development during the past few days. This hi-res model indicates potential isolated thunderstorm development into the Concho Valley, western Big Country and a part of northern Crockett County in the 6 PM to 9 PM time frame. Have an isolated thunderstorm mention to account for the possibility. With strong downdraft CAPE values, localized strong or damaging winds would be possible in and near the storms. Despite the center of the upper high being closer to our area Monday, have a non-zero possibility for isolated thunderstorm development in the late afternoon/early evening (as indicated by one of the other CAMs), for the Concho Valley and western parts of the Big Country, into northeastern Crockett and northern Schleicher Counties. && .LONG TERM... (Monday night through next Saturday) Issued at 131 PM CDT Sun Jun 25 2023 ...Dangerous heat through at least midweek... No significant changes were needed for the long term forecast. The upper level anticyclone with 500mb heights as high as 596dam will be centered over west central Texas by Monday night. Although 850mb temps may cool slightly Tuesday and Wednesday from today and Monday, highs will still be very hot, ranging from around 103 degrees to near 110. Heat Advisories will likely be needed through the middle of the week, and daily temperature records may be broken at San Angelo, where highs of 110 degrees aren't out of the question through Wednesday. Abilene's daily heat records *should* be safe as they range from 108 to 110 degrees, and forecast highs are in the 103 to 106 range. From Wednesday through next weekend, a pattern change is expected to occur as upper level trough moves east into the central plains, weakening the ridge in our area. This should allow for gradually cooling temperatures Thursday through next Sunday. In addition, a surface boundary is expected to be able to make it into our CWA by this weekend. This boundary, combined with shortwave energy rotating around the southern end of the upper trough, and continued unstable low level air will result in a 20 to 30 percent chance for showers and thunderstorms across the region. && .AVIATION... (00Z TAFS) Issued at 559 PM CDT Sun Jun 25 2023 VFR conditions expected for the next 24 hours. Currently seeing some storms trying to build across the area. These are expected to remain isolated/scattered in nature so have included some VCTS groupings for KABI, KSJT, and KSOA based on satellite and radar trends. Gusts out of the south will come down later this evening before re- emerging for most sites by mid tomorrow morning out of the south to southwest and generally staying near or below 20 kts. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 105 79 105 / 10 10 10 0 San Angelo 79 111 77 109 / 10 10 10 0 Junction 77 107 74 106 / 0 0 0 0 Brownwood 78 106 77 107 / 10 0 0 0 Sweetwater 76 107 79 107 / 10 10 10 0 Ozona 78 107 75 104 / 10 10 10 0 Brady 78 105 77 104 / 0 0 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM CDT Monday for Coke-Concho- Crockett-Fisher-Irion-Kimble-Menard-Nolan-Runnels-Schleicher- Sterling-Sutton-Tom Green. Excessive Heat Warning until 9 PM CDT this evening for Brown- Callahan-Coleman-Haskell-Jones-Mason-McCulloch-San Saba- Shackelford-Taylor-Throckmorton. Heat Advisory from 9 PM this evening to 9 PM CDT Monday for Brown-Callahan-Coleman-Haskell-Jones-Mason-McCulloch-San Saba- Shackelford-Taylor-Throckmorton. && SHORT TERM...19 LONG TERM....20 AVIATION...50
Hazardous Weather Outlook National Weather Service San Angelo TX 315 PM CDT Sun Jun 25 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 315 PM CDT Sun Jun 25 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Dangerous heat continues across the region, with excessive heat warnings in effect this afternoon for all of west central Texas. Heat related illnesses will be likely with any strenuous activity. Isolated thunderstorms are possible late this afternoon and evening, across mainly the western Big Country and Concho Valley. The main potential hazards are strong or damaging winds, and lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerously hot conditions will continue into at least the middle of the week. Temperatures are expected to reach 103 to 110 degrees each afternoon, and could exceed 110 degrees in a few locations Monday and Tuesday. A few isolated thunderstorms are possible late Monday afternoon and evening, across mainly the western Big Country and Concho Valley. The main potential hazards will be localized strong or damaging winds, and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The San Angelo radar (KSJT), 98 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
ASOS reported a 64 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115185.